Thunderstorm Wind, Lancaster
- When
- May 13, 3:45 PM EST
- Where
- Lancaster County, Strasburg
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.983, -76.200
Trees and wires were down in Strasburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 13, 2:00 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 300 PM EDT MON MAY 13 2002 OVERALL EVOLUTION OF THINGS CONTINUES ON EXPECTED PATH. WARM MUGGY UNSTABLE AIRMASS OVER CWA TODAY WILL BE REPLACED BY MUCH COLDER AIRMASS TONIGHT AND TOMORROW MORNING. THUNDERSTORMS LIKELY AHEAD OF FRONT OVER SE HALF OF CWA WITH FAR SE COUNTIES UNDER TORNADO WATCH THIS AFT/EVE. MUCH COLDER AIR OVER CWA TOMORROW. IT WILL FEEL LIKE AN EARLY SPRING DAY WITH RAIN SHOWERS (POSSIBLY MIXING WITH WET SNOWFLAKES NORTHERN MOUNTAINS) AND COLD GUSTY WINDS. COLD AIR IS SHORT LIVED AS H850 TEMPS REBOUND QUICKLY ON WEDNESDAY AND STRONG WARM ADVECTION LIKELY THURSDAY AHEAD OF NEXT FRONT. MAY BE A FEW RW/TRW AROUND ON LATE THURSDAY. EXTENDED...WEEKEND LOOKS WET NOW. MRF HINTS AT ANOTHER SOAKER FOR AN ALREADY WATER-LOGGED AREA. .CTP...FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR ALL OF CTRL PA. TORNADO WATCH SOUTHEAST COUNTIES TIL 7PM. DIRIENZO
PAZ036-057-059-063>066-132345- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1255 PM EDT MON MAY 13 2002 ..THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE LOWER SUSQUEHANNA VALLEY AND ADJACENT PORTIONS OF SOUTHEAST PENNSYLVANIA THIS AFTERNOON AND EVENING... LOW PRESSURE OVER NORTHERN PENNSYLVANIA WILL PUSH A FRONT THROUGH THE SOUTHERN SECTION OF THE STATE AND WILL SPARK OFF SHOWERS AND THUNDERSTORMS. VERY UNSTABLE AIR IS IN PLACE OVER SOUTHERN PENNSYLVANIA AND WILL ALLOW FOR STRONG TO SEVERE THUNDERSTORMS TO FORM. THIS AREA INCLUDES MOST OF THE LOWER SUSQUEHANNA RIVER VALLEY. THE MAIN THREAT THIS AFTERNOON WILL BE STRONG WINDS AND DAMAGING HAIL. IN ADDITION...TORRENTIAL DOWNPOURS AND EXTREMELY POOR VISIBILITY WILL ACCOMPANY ANY OF THE STRONGER THUNDERSTORMS. LAMBERT/ONDREJIK
PAZ057-059-064>066-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 121 PM EDT MON MAY 13 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... YORK...LANCASTER...LEBANON...DAUPHIN AND ADAMS. WARM HUMID AIR HAS OVERSPREAD THE REGION. THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON...AND SOME MAY BECOME SEVERE. CONDITIONS ALSO ARE FAVORABLE FOR SOME THUNDERSTORMS TO POSSIBLY PRODUCE TORNADOES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JUNG
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and wires were down in Strasburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292797.